MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-C
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.The complaint device is awaiting return to cirl for evaluation.On return of the device a lab evaluation will be carried out and the investigation updated.The customer complaint is confirmed based on the customer testimony.As the device is awaiting return for evaluation, it is therefore not possible to conclusively determine the root cause of this complaint.With the information provided, a document based investigation was carried out.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-hd-19-c device of lot number c1096235 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The user punctured the ultrasound biopsy needle into pelvic tumor and began to pull back.The needle failed to pull back to biopsy.The device was withdrawn from the endoscope.The device was examined and about 1.5cm of the distal tip of needle was bent.Then user tried to retract needle into sheath.Tip of needle was detached.The sheath reference mark could not be adjusted at 0 mark.Replace new device to finish the procedure.No adverse event effects.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.On evaluation of the returned device, it was noted that the needle was broken 1.5cm from the tip approximately.The rest of the needle advanced and retracted fine.The stylet was in place on return.The customer complaint was confirmed as the needle was broken.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-hd-19-c device of lot number c1096235 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up is being submitted due to receipt and evaluation of the device.The user punctured the ultrasound biopsy needle into pelvic tumor and began to pull back.The needle failed to pull back to biopsy.The device was withdrawn from the endoscope.The device was examined and about 1.5cm of the distal tip of needle was bent.Then user tried to retract needle into sheath.Tip of needle was detached.The sheath reference mark could not be adjusted at 0 mark.Replace new device to finish the procedure.No adverse event effects.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6184977
Report Number3001845648-2016-00370
Device Sequence Number90104
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)180328(10)C1096235
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight56